Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

May 19, 2016Crawford County, Georgia

NWS Atlanta, GA issued this special weather statement at May 19, 2016, 3:39 PM EDT for Crawford County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2016, 3:39 PM EDT (19:39 UTC)
Expired
May 19, 2016, 4:15 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA

County Crawford County, GA

The radar

The Robins AFB radar (KJGX), 59 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 4:10 PM EDTTSTM WND DMG1 Ne Knoxville, GATHREE TREES DOWN ON HIGHWAY 80 ABOUT 1 MILE NORTHEAST OF KNOXVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

190 
WWUS82 KFFC 191939
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT THU MAY 19 2016
 
GAZ069-071-081-192015-
UPSON GA-CRAWFORD GA-MONROE GA-
339 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UPSON...CRAWFORD AND
SOUTHWESTERN MONROE COUNTIES UNTIL 415 PM EDT...

AT 338 PM EDT...A STRONG THUNDERSTORM WAS NEAR CULLODEN...OR 7 MILES
NORTHWEST OF ROBERTA...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROBERTA...CULLODEN...HORNS...KNOXVILLE...LEE POPE...SANDY
POINT...MUSELLA AND SALEM.

LAT...LON 3277 8421 3292 8409 3283 8389 3282 8389
      3282 8388 3280 8386 3277 8385 3275 8383
      3257 8397
TIME...MOT...LOC 1938Z 304DEG 13KT 3281 8408 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 19, 3:23 PM EDT, 16 minutes earlier.

Area forecast discussion, May 19, 3:23 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
323 PM EDT THU MAY 19 2016

.SHORT TERM /Tonight through Friday Night/...
Some redevelopment of showers and thunderstorms expected this
afternoon and evening in the moist and unstable air mass. First
short wave was exiting the GA coast this afternoon with the next
wave expected to begin affecting the forecast area by sunrise. winds
have become easterly over much of the area as a wedge builds into
the state. Wedge should remain in place until passage of the surface
system Friday night. North GA should be more stable with most of the
thunderstorms across central. However...with deep tropical moisture
available and moderate instability...a few storms could become
strong Friday and Friday night with a marginal risk of severe. Heavy
rain remains a threat and one to two inches for most places seems
reasonable for the entire event. Have tweaked the highs down a bit
mainly eastern areas for Friday. Otherwise temperatures look okay.

41

.LONG TERM /Saturday through Thursday/...
No major changes made to the extended forecast. The extended forecast
begins at the end of the event that starts in the short term. Main
trof axis shifts east by saturday and most of the western half of
the state should go clear and dry out. however...the trof is
expected to transition to a cut off low off the N. Carolina coast
during the day Sunday. Wrap around moisture and disturbances riding
down the backside of the trof may allow for some SHRA/TSRA
Sunday...but it looks like the ridge will build in very fast Sunday
morning from the Western Great lake states. this ridge should help
keep any precipitation from developing across our area so have taken
pops out of the forecast except for extreme eastern portions of the
state sunday afternoon. Much drier air works into the region Monday
but is quickly overtaken by slight west to northwesterly flow
Tuesday. Reintroduced rain chances as a disturbance in that flow may
roll through late Tuesday. Temps by Monday through mid-week are
expected to creep back above normal.

01

&&

.Previous...
.LONG TERM /Friday Night through Wednesday/...

The extended period begins in the middle of an ongoing event as a
trof axis is working east across the region. Showers and
thunderstorms are expected to be fairly widespread during the
evening hours friday as a surface low tracks across north GA or
southern TN. Complicated by a wedge in place at the
surface...severe weather probabilities are difficult to determine
as the wedge should be eroding during the day and evening. Best
chances for severe should be confined to the area surrounding the
wedge boundary...wherever that ends up setting up and eroding to.
SPC has put the entire region in a marginal risk with the slight
risk region butting up against the southern CWA boundary.
Instability appears to be the biggest question mark and limiting
factor...however...given the decent veering in the lowest 3 km as
a result of easterly flow within the wedge zone...any uptick in
instability would increase the severe probs. Also not very
impressed with mid-level lapse rates aoa 5.5 deg c/km per
GFS...would like to see those numbers closer to 6.5 for higher
confidence in the severe potential. Believe those numbers are
lower as a result of the very saturated column. PW values on
Friday PM are pushing 1.75 inches across the Central and North
part of the state...which is at the climatological maximum for
this time of year. As a result...very heavy downpours with any
thunderstorms can be expected and rainfall rates may become an
issue in some of the areas that more commonly flood. Hi-res WRF
runs suggest a line of storms moving into the state around 18z on
Friday with greatest focus south of I-20. Too early to tell at
this point as Gulf Coast convection could also play a role in what
transpires. Nonetheless...showers and storms should be numerous
Friday and Friday night and continue to carry likely pops.

main trof axis shifts east by saturday and most of the western
half of the state should clear out and dry out. however...the trof
is expected to transition to a cut off low off of the N. Carolina
coast during the day Sunday. Wrap around moisture and disturbances
riding down the backside of the trof would allow for some
showers...maybe a TS to occur on Sunday...particularly East of
I-75.

very dry air works in by monday but is quickly overtaken by slight
west to northwesterly flow by tuesday. Reintroduced rain chances
as a disturbance in that flow may roll through late Tuesday. Temps
by Monday through mid-week are expected to creep back above
normal.

KS

AVIATION...
18Z Update...
Expect mvfr to low vfr this afternoon...except for some
persistent ifr mainly KAHN area. Some redevelopment of showers and
thunderstorms this afternoon and evening and will monitor to see
when the taf sites may be affected. Convection expected to
increase across the area Friday morning and into the afternoon
with the approach of the next short wave. Winds gradually becoming
northeast and lasting into Friday.

//ATL Confidence...
18Z Update...
medium confidence all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          59  67  60  79 /  40  80  80  40
Atlanta         62  71  62  77 /  40  80  70  30
Blairsville     56  65  57  73 /  50  70  80  40
Cartersville    60  72  59  77 /  40  70  70  30
Columbus        66  76  65  81 /  30  80  70  30
Gainesville     59  66  59  76 /  40  80  80  30
Macon           64  76  66  82 /  40  80  70  30
Rome            60  72  60  78 /  40  70  60  20
Peachtree City  61  72  61  78 /  40  80  70  30
Vidalia         67  81  68  83 /  50  60  80  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....01
AVIATION...41
Hazardous weather outlook, May 19, 5:46 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 AM EDT THU MAY 19 2016

GAZ006>009-013>016-020>025-027-031>039-042>062-066>076-078>086-
089>098-102>113-200400-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-
CHATTAHOOCHEE-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-CRISP-
DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-FORSYTH-
GILMER-GLASCOCK-GREENE-GWINNETT-HALL-HANCOCK-HARRIS-HEARD-HENRY-
HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-
LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-SPALDING-
STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-TOWNS-
TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALTON-WARREN-WASHINGTON-
WEBSTER-WHEELER-WHITE-WILCOX-WILKES-WILKINSON-
546 AM EDT THU MAY 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A WEAK DISTURBANCE WILL BE MOVING ACROSS CENTRAL GEORGIA DURING
THE MORNING AND EARLY AFTERNOON HOURS TODAY. COMBINED WITH A
STALLED FRONTAL BOUNDARY ALONG THE INTERSTATE 85
CORRIDOR...SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE ALONG
AND SOUTH OF INTERSTATE 85 TODAY. WHILE SEVERE STORMS ARE NOT
EXPECTED...ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAINFALL IN A SHORT PERIOD OF TIME AND FREQUENT LIGHTNING.

WEATHER HAZARDS EXPECTED...

HEAVY RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED WITHIN ANY
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ON FRIDAY AND
FRIDAY NIGHT. THERE IS A CHANCE THAT A FEW STORMS COULD BE SEVERE
PRODUCING FREQUENT LIGHTNING AND GUSTY WINDS. HEAVY RAINFALL IS
EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY WITH
AMOUNTS OF 1 TO 2 INCHES COMMON. SOME LOCATIONS MAY RECEIVE UP TO
3 INCHES BY SATURDAY AM. A FEW ISOLATED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY ALTHOUGH THE GREATEST
RISK WILL BE ALONG AND EAST OF INTERSTATE 75.

WEATHER HAZARDS EXPECTED...
HEAVY RAINFALL...FREQUENT LIGHTNING...AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

GAZ001>005-011-012-019-030-041-200400-
CATOOSA-CHATTOOGA-DADE-FLOYD-GORDON-HARALSON-MURRAY-POLK-WALKER-
WHITFIELD-
546 AM EDT THU MAY 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ON FRIDAY AND
FRIDAY NIGHT. THERE IS A CHANCE THAT A FEW STORMS COULD BE SEVERE
PRODUCING FREQUENT LIGHTNING AND GUSTY WINDS. HEAVY RAINFALL IS
EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY WITH
AMOUNTS OF 1 TO 2 INCHES COMMON. SOME LOCATIONS MAY RECEIVE UP TO
3 INCHES BY SATURDAY AM. A FEW ISOLATED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY ALTHOUGH THE GREATEST
RISK WILL BE ALONG AND EAST OF INTERSTATE 75.

WEATHER HAZARDS EXPECTED...
HEAVY RAINFALL...FREQUENT LIGHTNING...AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, May 19, 9:41 AM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 AM EDT THU MAY 19 2016

GAZ073>076-084>086-097-098-111>113-191445-
JOHNSON GA-WHEELER GA-WILKINSON GA-GLASCOCK GA-MONTGOMERY GA-
WASHINGTON GA-LAURENS GA-TOOMBS GA-TREUTLEN GA-BALDWIN GA-EMANUEL GA-
JEFFERSON GA-
941 AM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...NORTHERN WHEELER...
NORTHEASTERN WILKINSON...SOUTHERN GLASCOCK...NORTHERN MONTGOMERY...
WASHINGTON...LAURENS...NORTHERN TOOMBS...TREUTLEN...EASTERN
BALDWIN...EMANUEL AND JEFFERSON COUNTIES UNTIL 1045 AM EDT...

AT 940 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF DEEPSTEP TO 9 MILES EAST OF
RENTZ...AND MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DUBLIN...SWAINSBORO...SANDERSVILLE...LYONS...SOPERTON...LOUISVILLE...
MOUNT VERNON...WRIGHTSVILLE...VIDALIA...EAST
DUBLIN...WADLEY...DAVISBORO... TENNILLE...ADRIAN...HARRISON...OAK
PARK...TOOMSBORO...STAPLETON...HIGGSTON AND BARTOW.

LAT...LON 3221 8222 3220 8288 3301 8316 3327 8243
TIME...MOT...LOC 1340Z 259DEG 24KT 3296 8307 3238 8282
Special weather statement, May 19, 10:43 AM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 AM EDT THU MAY 19 2016

GAZ074>076-085-086-098-110>113-191515-
JOHNSON GA-WHEELER GA-GLASCOCK GA-MONTGOMERY GA-WASHINGTON GA-
TOOMBS GA-TREUTLEN GA-TELFAIR GA-EMANUEL GA-JEFFERSON GA-
1043 AM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON...WHEELER...
EASTERN GLASCOCK...MONTGOMERY...EASTERN WASHINGTON...TOOMBS...
TREUTLEN...TELFAIR...EMANUEL AND JEFFERSON COUNTIES UNTIL 1115 AM
EDT...

AT 1043 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF LOUISVILLE TO NEAR SOPERTON TO 6
MILES SOUTH OF MILAN...AND MOVING EAST AT 30 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SWAINSBORO...MCRAE...LYONS...SOPERTON...ALAMO...LOUISVILLE...MOUNT
VERNON... VIDALIA...HELENA...WRENS...WADLEY...TWIN CITY...LUMBER
CITY...GLENWOOD... UVALDA...STILLMORE...OAK PARK...STAPLETON...AILEY
AND SCOTLAND.

LAT...LON 3254 8203 3256 8208 3252 8215 3235 8225
      3217 8218 3191 8223 3197 8244 3196 8257
      3179 8286 3186 8318 3242 8257 3324 8256
      3326 8226 3323 8223 3284 8232 3281 8215
      3266 8208 3261 8200
TIME...MOT...LOC 1443Z 260DEG 25KT 3308 8249 3243 8252 3192 8307
Special weather statement, May 19, 11:34 AM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1134 AM EDT THU MAY 19 2016

GAZ086-098-110>113-191600-
WHEELER GA-MONTGOMERY GA-TOOMBS GA-TREUTLEN GA-TELFAIR GA-EMANUEL GA-
1134 AM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER...
MONTGOMERY...TOOMBS...EASTERN TREUTLEN...SOUTHEASTERN TELFAIR AND
EASTERN EMANUEL COUNTIES UNTIL NOON EDT...

AT 1134 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR TWIN CITY TO NEAR VIDALIA TO NEAR JACKSONVILLE...
AND MOVING EAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SWAINSBORO...LYONS...VIDALIA...TWIN CITY...LUMBER CITY...UVALDA...
STILLMORE...OAK PARK...AILEY...HIGGSTON...GARFIELD...SANTA
CLAUS...ALSTON... NUNEZ...JACKSONVILLE...TOWNS...CEDAR
CROSSING...JOHNSON CORNER...ROCK SPRINGS AND CHARLOTTEVILLE.

LAT...LON 3224 8249 3278 8221 3277 8213 3266 8208
      3260 8200 3254 8203 3256 8208 3252 8215
      3235 8225 3217 8218 3191 8223 3197 8244
      3196 8257 3192 8268 3178 8286 3178 8301
TIME...MOT...LOC 1534Z 269DEG 18KT 3263 8221 3225 8243 3183 8289
Special weather statement, May 19, 3:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT THU MAY 19 2016

GAZ069-071-081-192015-
UPSON GA-CRAWFORD GA-MONROE GA-
339 PM EDT THU MAY 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UPSON...CRAWFORD AND
SOUTHWESTERN MONROE COUNTIES UNTIL 415 PM EDT...

AT 338 PM EDT...A STRONG THUNDERSTORM WAS NEAR CULLODEN...OR 7 MILES
NORTHWEST OF ROBERTA...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROBERTA...CULLODEN...HORNS...KNOXVILLE...LEE POPE...SANDY
POINT...MUSELLA AND SALEM.

LAT...LON 3277 8421 3292 8409 3283 8389 3282 8389
      3282 8388 3280 8386 3277 8385 3275 8383
      3257 8397
TIME...MOT...LOC 1938Z 304DEG 13KT 3281 8408

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 6:22 AM EDTSpecial Weather StatementFFCTaylor38 min
May 19, 8:36 AM EDTSpecial Weather StatementFFCBaldwin, Jones, Twiggs, Wilkinson39 min
May 19, 8:59 AM EDTSpecial Weather StatementFFCDodge, Pulaski, Wilcox31 min
May 19, 9:10 AM EDTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Johnson, Putnam, Washington and 1 more50 min
May 19, 9:41 AM EDTSpecial Weather StatementFFCEmanuel, Jefferson, Johnson, Laurens, Treutlen, Washington64 min
May 19, 10:43 AM EDTSpecial Weather StatementFFCEmanuel, Jefferson, Montgomery, Telfair, Toombs, Treutlen and 1 more32 min
May 19, 11:34 AM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs26 min
May 19, 3:57 PM EDTSpecial Weather StatementFFCButts33 min
May 19, 4:03 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford42 min
May 19, 4:39 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Peach, Twiggs34 min
May 19, 4:47 PM EDTSpecial Weather StatementFFCHouston, Macon, Peach, Schley28 min
May 19, 5:31 PM EDTSpecial Weather StatementFFCHancock29 min
May 19, 5:34 PM EDTSpecial Weather StatementFFCJones26 min
May 19, 5:46 PM EDTSpecial Weather StatementFFCBaldwin29 min
May 19, 5:52 PM EDTSpecial Weather StatementFFCChattahoochee, Marion38 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.